Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 86, NWS Indianapolis, IN

October 18, 2007Warren County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 18, 2007, 8:11 PM EDT for Warren County, Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2007, 8:11 PM EDT (00:11 UTC)
Expired
Oct 18, 2007, 8:45 PM EDT
In force
34 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

County Warren County, IN

The radar

The Indianapolis radar (KIND), 120 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 18, 4:23 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
2442 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 190012
SVRIND
INC171-190045-
/O.NEW.KIND.SV.W.0086.071019T0011Z-071019T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
811 PM EDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 845 PM EDT/745 PM CDT/

* AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES NORTHWEST OF STATE LINE
  CITY...OR ABOUT 10 MILES NORTH OF DANVILLE ILLINOIS...AND MOVING   
  NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST LEBANON BY 820 PM EDT...
  PINE VILLAGE BY 830 PM EDT...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

LAT...LON 4048 8753 4049 8711 4039 8710 4018 8753
TIME...MOT...LOC 0011Z 234DEG 62KT 4030 8765

$$
DRT
2 follow-up statements
000 
WWUS53 KIND 190032
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
832 PM EDT THU OCT 18 2007

INC171-190045-
/O.CON.KIND.SV.W.0086.000000T0000Z-071019T0045Z/
WARREN-
832 PM EDT THU OCT 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT 
FOR WARREN COUNTY...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES WEST OF PINE
VILLAGE...OR ABOUT 15 MILES SOUTHWEST OF FOWLER...MOVING NORTHEAST AT
60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PINE VILLAGE BY 840 PM EDT...

LAT...LON 4048 8753 4049 8711 4039 8710 4018 8753
TIME...MOT...LOC 0032Z 233DEG 47KT 4043 8744

$$
DRT
000 
WWUS53 KIND 190044
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
843 PM EDT THU OCT 18 2007

INC171-190053-
/O.EXP.KIND.SV.W.0086.000000T0000Z-071019T0045Z/
WARREN-
843 PM EDT THU OCT 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY EXPIRES AT 845 
PM EDT...

THE STORM HAS MOVED NORTHEAST INTO BENTON COUNTY.

LAT...LON 4048 8753 4049 8711 4039 8710 4018 8753
TIME...MOT...LOC 0043Z 233DEG 47KT 4051 8734

$$
DRT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 6:45 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Oct 18, 6:45 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 PM EDT THU OCT 18 2007

.AVIATION...DISCUSSION FOR 00Z TAFS
RADAR MOSIACS SHOWING TSAR DEVELOPING ACRS SRN INDIANA AND EASTERN
IL. THESE STORMS SHOULD IMPACT THE TAF SITES DURG THE FIRST THREE
HRS OF THE TAF PD. HAVE USED TEMPO GROUPS FOR EXPECTED BRIEF LIEF
CONDITIONS ASSOCIATED WITH EACH OF THE STORMS. AS THE CD FRONT
REACHES INDIANA LATE TONIGHT THE TSRA THREAT WL END...LEADING TO A
RETURN TO VFR CONDITIONS AFTER 06Z.

GUSTY WINDS FROM THE SOUTH EXPECTED TO SHIFT TOP THE SW AFT 06Z WITH
FROPA.

NEGATIVE CU RULE ON THURS AS UPPER TROF  PUSHES THROUGH THE RGN.
TIME SECTIONS ALSO SHOW SATURATED LOWER LVLS. HENCE WL INCLUDE OVC
VFR CIGS NEAR THE EXPECTED CCL OF 3500 FT.

&&

.DISCUSSION...
WILL BE SHORT DUE TO IMMINENT WATCH BOX BUT FOCUS IS ON SEVERE THIS
EVENING.  SATELLITE SHOWS CLOUDS ENHANCING OVER ILLINOIS AND THIS IS
IN LINE WITH NAM AXIS OF CONVECTIVE ONSET SO WILL USE THIS MODEL AS
GUIDE FOR SEVERE TONIGHT BUT LEAN TO BLEND OF MODELS TO DAY3 AND HPC
GUIDANCE AND GFS THEREAFTER. SIGNIFICANT THUNDERSTORM DEVELOPMENT
STILL EXPECTED OVER ILLINOIS THIS AFTERNOON WHICH WILL PUSH INTO
INDIANA AS DISCRETE SUPERCELLS AND EVENTUAL SQUALL LINE THIS
EVENING. WIDESPREAD WIND DAMAGE AND ISOLATED TORNADOES ARE
EXPECTED.

CURRENT FCSTS APPEARED TO BE IN DECENT AGREEMENT WITH LATEST MODEL
RUNS SO EITHER NO ADJUSTMENT OR ONLY SLIGHT ADJUSTMENT MADE TO TEMPS
AND POPS THRU DAY 3. STILL DISAGREEMENT BETWEEN GFS AND EURO MODELS
REGARDING EVOLVING MAJOR TROUGH EARLY TO MID WEEK NEXT WEEK. GIVEN
UNCERTAINTY HAVE STAYED CLOSE TO ONGOING FCST AND LATEST HPC
ADJUSTMENTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE

AVIATION...JP
PUBLIC...DT
Hazardous weather outlook, Oct 18, 5:00 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
500 PM EDT THU OCT 18 2007

INZ021-028>031-035>049-051>057-060>065-067>072-192100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
500 PM EDT THU OCT 18 2007 /400 PM CDT THU OCT 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SEVERE STORMS WILL FORM ACROSS CENTRAL INDIANA THROUGH THE
EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE TORNADOES AND
DAMAGING STRAIGHT LINE WINDS. THE THREAT FOR SEVERE WEATHER WILL
END AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED THROUGH MIDNIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Oct 18, 6:18 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATMENT...SHORT TERM FORECAST
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
618 PM EDT THU OCT 18 2007

INZ062-063-070-071-182315-
BROWN-JACKSON-LAWRENCE-MONROE-
INCLUDING THE CITIES OF...BEDFORD...BLOOMINGTON...SEYMOUR
618 PM EDT THU OCT 18 2007

.NOW...
...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT...
A STRONG THUNDERSTORM NEAR PEERLESS WILL PUSH NORTHEAST THROUGH THE
HOOSIER NATIONAL FOREST THROUGH THROUGH 715 PM. OTHER SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALSO. THE STORMS WILL MOVE
QUICKLY NORTHEAST AT NEARLY 40 MPH. THE STORM WILL BE CAPABLE OF
STRONG WINDS TO 40 MPH...HEAVY RAINS AND HAIL. STAY ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS THIS EVENING.

INZ021-029-182315-
CARROLL-TIPPECANOE-
INCLUDING THE CITY OF...LAFAYETTE
618 PM EDT THU OCT 18 2007

.NOW...
...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT...
A STRONG THUNDERSTORM NEAR LAFAYETTE AND BATTLE GROUND WILL
PUSH NORTHEAST THROUGH THE YEOMAN AND DELPHI AREAS THROUGH 715
PM. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALSO. THE
STORMS WILL MOVE QUICKLY NORTHEAST AT NEARLY 40 MPH. THE STORM WILL
BE CAPABLE OF STRONG WINDS TO 40 MPH AND BRIEF HEAVY RAINS. STAY
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS EVENING.

PUMA
Local storm report, Oct 18, 6:21 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
621 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             BEDFORD                 38.86N 86.49W
10/18/2007  E0.50 INCH       LAWRENCE           IN   AMATEUR RADIO

&&

ETERRELL
Local storm report, Oct 18, 6:22 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
622 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             BEDFORD                 38.86N 86.49W
10/18/2007  E1.00 INCH       LAWRENCE           IN   AMATEUR RADIO

&&

ETERRELL
Local storm report, Oct 18, 6:24 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
624 PM EDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     5 W BEDFORD             38.86N 86.58W
10/18/2007                   LAWRENCE           IN   LAW ENFORCEMENT

            TREE DOWN NEAR FAYETTEVILLE ALONG HIGHWAY 158

&&

ETERRELL
Special weather statement, Oct 18, 6:49 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
649 PM EDT THU OCT 18 2007

INZ054>056-063-064-182345-
BARTHOLOMEW-BROWN-JOHNSON-MORGAN-SHELBY-
649 PM EDT THU OCT 18 2007

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT...
A STRONG THUNDERSTORM NEAR BEANBLOSSOM AND FRUITDALE WILL CONTINUE
TO MOVE QUICKLY TO THE NORTHEAST AT ABOUT 45 MPH. THE STORM MAY
IMPACT THE FRANKLIN...TRAFALGAR AND BENGAL AREAS THROUGH 745 PM.
OTHER SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALSO. THE STORM
WILL BE CAPABLE OF STRONG WINDS TO 40 MPH...HEAVY RAINS AND HAIL.
STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS EVENING.

PUMA
Special weather statement, Oct 18, 7:38 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
738 PM EDT THU OCT 18 2007

INZ051>053-060-061-190045-
CLAY-GREENE-OWEN-SULLIVAN-VIGO-
738 PM EDT THU OCT 18 2007

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT...
A THUNDERSTORM NEAR CARLISLE WILL CONTINUE TO DEVELOP AND MOVE
QUICKLY TO THE NORTHEAST AT ABOUT 45 MPH. THE STORM MAY IMPACT THE
LINTON...CLAY CITY AND PATRICKSBURG AREAS THROUGH 845 PM. OTHER
SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALSO. THE STORM WILL
BE CAPABLE OF STRONG WINDS TO 40 MPH...HEAVY RAINS AND SMALL HAIL.
STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS EVENING.

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 8:28 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery, Putnam36 min
Oct 18, 8:30 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion45 min
Oct 18, 8:56 PM EDTSevere Thunderstorm WarningINDClinton, Howard, Tipton49 min
Oct 18, 9:10 PM EDTSevere Thunderstorm WarningINDTippecanoe35 min
Oct 18, 9:18 PM EDTTornado WarningINDTippecanoe42 min
Oct 18, 9:38 PM EDTTornado WarningINDBoone, Clinton36 min
Oct 18, 10:06 PM EDTTornado WarningINDHoward39 min
Oct 18, 10:16 PM EDTTornado WarningINDJackson, Lawrence30 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.